Show simple item record

dc.contributor.authorCarter, Paul
dc.contributor.authorSandstede, Björn
dc.date.accessioned2018-12-13T02:10:47Z
dc.date.available2018-12-13T02:10:47Z
dc.date.issued2018
dc.identifier.citationSIAM J. APPLIED DYNAMICAL SYSTEMS Vol. 17, No. 1, pp. 236–349en_US
dc.identifier.issn1536-0040
dc.identifier.doi10.1137/16M1080707
dc.identifier.urihttp://hdl.handle.net/10150/631146
dc.description.abstractThe FitzHugh Nagumo equations are known to admit fast traveling pulse solutions with monotone tails. It is also known that this system admits traveling pulses with exponentially decaying oscillatory tails. Upon numerical continuation in parameter space, it has been observed that the oscillations in the tails of the pulses grow into a secondary excursion resembling a second copy of the primary pulse. In this paper, we outline in detail the geometric mechanism responsible for this single-to-double-pulse transition, and we construct the transition analytically using geometric singular perturbation theory and blow-up techniques.en_US
dc.description.sponsorshipNSF [DMS-1148284, DMS-1408742]en_US
dc.language.isoenen_US
dc.publisherSIAM PUBLICATIONSen_US
dc.relation.urlhttps://epubs.siam.org/doi/10.1137/16M1080707en_US
dc.rights© 2018 Society for Industrial and Applied Mathematicsen_US
dc.subjectgeometric singular perturbation theoryen_US
dc.subjectblow-upen_US
dc.subjectFitzHugh Nagumoen_US
dc.subjecttraveling wavesen_US
dc.subjectcanardsen_US
dc.titleUnpeeling a Homoclinic Banana in the FitzHugh--Nagumo Systemen_US
dc.typeArticleen_US
dc.contributor.departmentUniv Arizona, Dept Math, Tucson, AZ 85721 USAen_US
dc.identifier.journalSIAM JOURNAL ON APPLIED DYNAMICAL SYSTEMSen_US
dc.description.noteNo embargo.en_US
dc.description.collectioninformationThis item from the UA Faculty Publications collection is made available by the University of Arizona with support from the University of Arizona Libraries. If you have questions, please contact us at repository@u.library.arizona.edu.en_US
dc.eprint.versionFinal published versionen_US
dc.source.journaltitleSIAM Journal on Applied Dynamical Systems
dc.source.volume17
dc.source.issue1
dc.source.beginpage236
dc.source.endpage349
refterms.dateFOA2018-12-13T02:10:47Z


Files in this item

Thumbnail
Name:
16m1080707.pdf
Size:
3.236Mb
Format:
PDF
Description:
Final Published Version

This item appears in the following Collection(s)

Show simple item record